advertisement
Question
Posted by: Pam | 2009-09-09

Nose bleeds and sinus

Doc, I am a 40 year old woman. I have this irritating cough now for about a year because of a post nasal drip. I use Advil CS almost permantly. As soon as I stop the use I get a terrible sinus infection. I also suffer from nose bleeds, don' t know if its a vein in my nose or if it is from the sinus. What can I use to dry this sinus once and for all!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagezENT Expert

Dear Pam

I suggest you see an ENT for a full examination of your sino-nasal cavity as it is impossible to say what that cause of your problem is. You may also need to have a CT scan of your sinusses. It is not adviseble to use Advil CS for such a long period of time as you are interfering with the normal mucosal production of your nose. A cause for your problem must be established as there are safer drugs to use on a chronic basis in the nasal cavity.

If your nosebleed is from a vascular cause this can then be dealt with appropriately. It is possible that the Advil is drying out your nasal cavity, making it more susceptible to nosebleeds.

Regards

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement